Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS Nashville, TN

April 27, 2000Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2000, 5:17 PM CDT for Humphreys County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2000, 5:17 PM CDT (22:17 UTC)
Expired
Apr 27, 2000, 6:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:47 PM CDTThunderstorm Wind 50 EWaverly, TNTrees blown down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 272219
SVRBNA
TNC085-272300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 600 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WAVERLY...OR ABOUT 11
  MILES SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY AT 545 PM CDT
  MCEWEN AT 600 PM CDT

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM G- TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR TENNESSEE.

BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:43 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 27, 2:43 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT THU APR 27 2000

LATEST SURFACE ANALYSIS SHOWS TWO LOW PRESSURE CENTERS TO THE
NORTHWEST OF OUR FORECAST AREA LOCATED OVER NORTHERN MISSOURI AND
SOUTHEAST MISSOURI. STRONG PRESSURE FALLS AHEAD OF THE SOUTHERN MOST
LOW CENTER INDICATES THE TRACK WILL CONTINUE TO THE SOUTHEAST AND THE
LOW WILL DEEPEN. SURFACE DEWPOINTS WERE INCREASING AHEAD OF THIS
SYSTEM BUT REMAIN MARGINAL...UPPER 30S...ACROSS MIDDLE TENNESSEE. A
TOUNGUE OF MOISTURE WAS WORKING NORTH THROUGH ARKANSAS AHEAD OF THE
THE ASSOCIATED COLD FRONT. AT THIS TIME...A WEAK RIDGE OF HIGHER
PRESSURE IS IN PLACE ACROSS THE FORECAST AREA.

LATEST VISIBLE SATELLITE LOOP SHOWS BROKEN LOW AND MID LEVEL CLOUDS
MOVING NORTHWEST TO SOUTHEAST INTO MIDDLE AND EAST TENNESSEE.

RADAR SHOWS SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN KENTUCKY
AND NORTHWEST TENNESSEE AT THIS TIME.

ALOFT...TWO UPPER LEVEL LOWS WERE LOCATED OVER MISSOURI MOVING
SOUTHEAST IN STRONG NORTHWEST FLOW. SPEED MAXIMUM OF 90 KTS AT H5
OVER THE SAME AREA. THIS SYSTEM HAS PROVIDED ENOUNGH INSTABILITY TO
KICK OFF THUNDERSTORMS ACROSS SOUTHERN ILLINOIS AND MISSOURI AND THE
STORM PRDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH TO THE
WEST AND NORTHWEST OF MIDDLE TENNESSEE UNTIL 600 PM CDT.

FORECAST MODELS HAVE LOCKED ON TO OUR UPSTREAM SYSTEM AND ALL MOVE
THE H5 VORTICITY CENTER OVER MIDDLE TENNESSEE AROUND 06Z.
1000-500MB MEAN RELATIVE HUMIDITY INCREASES OVER TENNESSEE AHEAD OF
THE VORTICITY MAXIMUM.

THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY...

.BNA...048/073/044/074 7320
.CSV...045/068/040/070 7420

.BNA...NONE.

05

05

In the hours before

Local storm report, Apr 27, 4:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
425 PM CDT THU APR 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    BUMPUS MILLS              TN
04/27/00   STEWART                        QUARTER SIZED HAIL

MR

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:18 PM CDTSevere Thunderstorm WarningOHXStewart42 min
Apr 27, 6:24 PM CDTSevere Thunderstorm WarningOHXWayne36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.